Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 84, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 2, 2011, 6:28 PM CDT for Montgomery County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2011, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 2, 2011, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Montgomery County, TX
The radar
The Houston radar (KHGX), 82 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:45 PM CDT | TSTM WND DMG | 2 S Splendora, TX | TREES AND POWERLINES BLOWN DOWN. TREE DOWN ON A CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
717
WUUS54 KHGX 022328
SVRHGX
TXC339-030015-
/O.NEW.KHGX.SV.W.0084.110702T2328Z-110703T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
628 PM CDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 715 PM CDT
* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SPLENDORA...OR 10 MILES SOUTHWEST OF CLEVELAND...AND MOVING WEST AT
5 MPH. THIS STORM MAY COLLIDE WITH ANOTHER STRONG THUNDERSTORM
NEAR PORTER HIEGHTS.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO WOODBRANCH...ROMAN FOREST...PORTER HEIGHTS AND PATTON
VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3006 9530 3028 9545 3031 9515 3027 9513
3022 9511 3017 9511
TIME...MOT...LOC 2328Z 072DEG 5KT 3022 9517
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:26 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 2, 6:26 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 626 PM CDT SAT JUL 2 2011 .AVIATION... AREA OF SHOWERS AND A FEW THUNDERSTORMS CONTINUES MOVING SOUTHWEST INTO THE AREA FROM HUNTSVILLE TO CONROE TO NORTH OF KIAH. THIS AREA OF PCPN WILL CONTINUE PROPOGATING TO THE SOUTHWEST BEFORE DISSIPATING AROUND 03/02Z. GUSTY WINDS OF 40KTS AND SOME SMALL HAIL POSSIBLE WITH THESE STORMS THIS EVENING. EXPECT THINGS TO BECOME MOSTLY VFR AROUND 02Z AS DAYTIME HEATING ENDS AND THUNDERSTORMS DECREASE. VFR CONDITIONS AND LIGHT WINDS WILL PREVAIL AFTER 02Z. EXPECT SOME SCATTERED TSTMS AGAIN ON SUNDAY BUT NOT SURE EXACTLY WHERE OR HOW MANY SO I PUT CB IN THE TAF MID AFTERNOON. && .PREV DISCUSSION... /ISSUED 537 PM CDT SAT JUL 2 2011/ UPDATE... A QUICK UPDATE FOR THE ONGOING SHRA/TSRA. HAVE RAISED POPS NORTH OF THE SEABREEZE (ARM-SGR-IAH-6R3) AND WEST OF THE OUTFLOW MOVING INTO SETX FROM STORMS NEAR AND WEST OF THE THE DECAYING STATIONARY FRONT IN LA. BEST RAIN CHANCES LOOK TO BE FROM LIBERTY COUNTY TO NEAR HUNTSVILLE TO MADISONVILLE WHERE THE SEABREEZE COLLIDES WITH THE OUTFLOWS TO THE NORTH. NOT EXPECTING ANY BIG RAINS JUST SOME MUCH NEEDED SUMMERTIME POPCORN TSRA. 45 PREV DISCUSSION... /ISSUED 329 PM CDT SAT JUL 2 2011/ DISCUSSION... CONVECTION FIRING UP JUST WEST SOUTHWEST OF THE OFFICE WITH QUITE THE IMPRESSIVE RAIN SHAFT VIA SECURITY CAM. SCATTERED CELLS POPPING ALONG THE SEA BREEZE BOUNDARY OVER EXTREME SW'ERN LIBERTY COUNTY TO ACROSS BRAZORIA AND MATAGORDA COUNTIES. A WEAK EASTERN TEXAS BOUNDARY (WITH MORE WIDELY SCATTERED POCKETS OF RAIN/ISOLATED THUNDER) SLOWLY INCHING TOWARDS THE EASTERN EDGE OF THE FA MAY INTERACT WITH OUR LOCAL SEA BREEZE. A BEARS WATCH AS THERE IS A SLIGHT PROB THAT THESE MERGING BOUNDARIES COULD ENHANCE LATE DAY CONVECTION AND/OR INITIATE MORE AREAL RAIN COVERAGE. NO SIGNIFICANT CHANGE TO THE HOLIDAY FORECAST AS WHAT IS BEING EXPERIENCED TODAY WILL BE SIMILAR TO THAT OF WHAT IS EXPECTED OVER THE FOURTH OF JULY. UPPER RIDGING IS SLOWLY MIGRATING WESTWARD INTO THE WESTERN PLAINS...WITH THE CENTER/AXIS EVENTUALLY SETTLING IN OVER THE FOUR CORNERS. THE GFS SOLUTION SEEMS TO BE LEANING TOWARDS WHAT THE EURO HAD BEEN STATING YESTERDAY...THAT OF A GENERAL WEAKNESS UNDER THE ABOVE STATED RIDGE. AN INVERTED TROF...OR WEAK TUTT...MAY BE IN THE CARDS THIS TIME NEXT WEEK. IF THIS DOES DEVELOP...THEN THE MUCH AWAITED PATTERN CHANGE OVER TO MORE WIDESPREAD WET WOULD ENSUE. UNTIL THEN...IF YOU ARE NOT ONE OF THE LUCKY ONES TO PICK UP 1 TO 2 QUICK INCHES FROM AN AFTERNOON BREEZE STORM (AS WAS THE CASE TODAY OVER WESTERN GALVESTON COUNTY)...THEN VERY HOT AND DRY WILL REMAIN THE THEME. 31 MARINE... A RELATIVELY FLAT PRESSURE GRADIENT WILL PERSIST THE NEXT SEVERAL DAYS RESULTING IN LIGHT WINDS ACROSS THE MARINE WATERS. SWELLS HAVE DECREASED TO LESS THAN 3 FEET. TIDE LEVELS ARE EXPECTED TO REMAIN NEAR NORMAL. 43 FIRE WEATHER... DEW POINTS WILL CONTINUE TO MIX OUT THROUGH TUESDAY WITH AFTERNOON RH VALUES FALLING TO BELOW 30 PERCENT AT TIMES. WINDS SHOULD REMAIN LIGHT EACH AFTERNOON EXCEPT IN AND NEAR STORMS. ISOLATED STORMS WILL BE POSSIBLE EACH AFTERNOON WITH HEATING. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 99 74 99 74 / 20 20 20 20 20 HOUSTON (IAH) 73 99 73 98 73 / 20 20 20 20 20 GALVESTON (GLS) 80 92 80 92 80 / 20 20 20 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...45 AVIATION/MARINE...34
Hazardous weather outlook, Jul 2, 2:25 AM CDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 225 AM CDT SAT JUL 2 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-031200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 225 AM CDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. THE POSSIBILITY EXISTS FOR ONE OR TWO STRONG STORMS. THE MAIN THREAT WILL BE STRONG GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 28 TO 35 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING HOURS EACH DAY. THE POSSIBILITY EXISTS FOR ONE OR TWO STRONG STORMS. THE MAIN THREAT WILL BE STRONG GUSTY WINDS AND CLOUD-TO-GROUND LIGHTNING. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 28 TO 35 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 2, 4:21 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
421 PM CDT SAT JUL 2 2011
TXZ163-176-177-022215-
HOUSTON-MADISON-WALKER-
421 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF AUSTONIO THIS STORM WAS
DRIFTING WEST AT AROUND 5 MPH.
WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM ALONG WITH
HEAVY DOWNPOURS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...AUSTONIO...MIDWAY AND
LOVELADY.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3114 9543 3095 9544 3087 9565 3094 9577
3106 9580 3111 9579 3111 9578 3114 9578
3117 9574 3118 9575 3120 9575 3125 9564
TIME...MOT...LOC 2121Z 270DEG 0KT 3105 9553Special weather statement, Jul 2, 4:38 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
438 PM CDT SAT JUL 2 2011
TXZ210-226-227-022245-
COLORADO-FORT BEND-WHARTON-
438 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WHARTON...MOVING WEST AT 15
MPH.
WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...HUNGERFORD...EGYPT...
WHARTON...KENDLETON AND EL CAMPO.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2940 9636 2967 9626 2967 9624 2965 9621
2963 9618 2963 9615 2933 9580 2915 9597
2907 9637
TIME...MOT...LOC 2139Z 106DEG 14KT 2928 9604Special weather statement, Jul 2, 6:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
614 PM CDT SAT JUL 2 2011
TXZ199-030000-
MONTGOMERY-
614 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL MONTGOMERY COUNTY...MOVING
NORTHWEST AT 10 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...PORTER...NEW CANEY AND
WOODLOCH.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3009 9521 3015 9539 3020 9545 3034 9540
3037 9534 3037 9526 3034 9522 3032 9522
3033 9520 3033 9518 3024 9514
TIME...MOT...LOC 2314Z 113DEG 7KT 3021 9527The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:21 PM CDT | Special Weather Statement | HGX | Madison | 54 min |
| Jul 2, 4:38 PM CDT | Special Weather Statement | HGX | Wharton | 67 min |
| Jul 2, 6:14 PM CDT | Special Weather Statement | HGX | Montgomery | 46 min |
| Jul 2, 6:46 PM CDT | Special Weather Statement | HGX | Montgomery | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.